Alert archive / West Virginia / Freeze Warnings in 2016
Freeze Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at May 15, 2016, 2:11 PM EDT for Boyd County, Carter County, Greenup County, Kentucky; 9 counties in Ohio; 17 counties in West Virginia. It took effect at May 16, 2016, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 2:11 PM EDT (18:11 UTC)
- In effect from
- May 16, 2016, 12:00 AM EDT
- Expired
- May 16, 2016, 9:02 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
All 29 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 82 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWUS71 KRLX 151811 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT SUN MAY 15 2016 ...LATE SEASON FROST AND FREEZE EXPECTED TONIGHT... WVZ046-047-160215- /O.UPG.KRLX.FZ.A.0007.160516T0400Z-160516T1400Z/ /O.NEW.KRLX.FZ.W.0008.160516T0400Z-160516T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 211 PM EDT SUN MAY 15 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE MIDDLE 20S TO LOWER 30S. * TIMING...LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032- 037>040-160215- /O.NEW.KRLX.FZ.W.0008.160516T0400Z-160516T1400Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET... MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON 211 PM EDT SUN MAY 15 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-160215- /O.NEW.KRLX.FR.Y.0004.160516T0400Z-160516T1400Z/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 211 PM EDT SUN MAY 15 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY. * TEMPERATURES...MID 30S. * TIMING...LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 26
3 follow-up statements
889 WWUS71 KRLX 160131 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 931 PM EDT SUN MAY 15 2016 ...LATE SEASON FROST AND FREEZE EXPECTED FOR DAWN MONDAY... KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032- 037>040-046-047-160945- /O.CON.KRLX.FZ.W.0008.160516T0400Z-160516T1400Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET... MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 931 PM EDT SUN MAY 15 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS THAT ARE NOT PROTECTED WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-160945- /O.CON.KRLX.FR.Y.0004.160516T0400Z-160516T1400Z/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 931 PM EDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * TEMPERATURES...MID 30S. * TIMING...LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
666 WWUS71 KRLX 160731 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 331 AM EDT MON MAY 16 2016 KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032- 037>040-046-047-161400- /O.CON.KRLX.FZ.W.0008.000000T0000Z-160516T1400Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET... MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 331 AM EDT MON MAY 16 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS THAT ARE NOT PROTECTED WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-161400- /O.CON.KRLX.FR.Y.0004.000000T0000Z-160516T1400Z/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 331 AM EDT MON MAY 16 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
872 WWUS71 KRLX 161302 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 902 AM EDT MON MAY 16 2016 KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032- 037>040-046-047-161415- /O.CAN.KRLX.FZ.W.0008.000000T0000Z-160516T1400Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET... MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 902 AM EDT MON MAY 16 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES THIS MORNING ARE QUICKLY RISING TO ABOVE FREEZING. A FEW VALLEY LOCATIONS MAY REMAIN IN THE LOWER 30S FOR THE NEXT HOUR OR SO...BUT THE WIDESPREAD THREAT FOR FREEZING TEMPERATURES IS OVER. $$ KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-161415- /O.CAN.KRLX.FR.Y.0004.000000T0000Z-160516T1400Z/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 902 AM EDT MON MAY 16 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE QUICKLY WARMING INTO THE LOWER TO MID 40S ACROSS THE ADVISORY AREA THIS MORNING. THEREFORE...THE FROST ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at May 15, 1:33 PM EDT, 38 minutes earlier.
Area forecast discussion, May 15, 1:33 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
133 PM EDT SUN MAY 15 2016
.SYNOPSIS...
High pressure builds in today...but a weak upper level trough
could kick off mountain showers. Unsettled weather possible for
much of next week, as low pressure systems cross the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
1000 AM UPDATE...
No changes this morning to the forecast package. Cloud cover
eroding over the Tri State and Tug Fork Valley as high pressure
presses into the Ohio Valley.
PREVIOUS DISCUSSION...
Fairly dense layer of clouds across the forecast area...although
IR satellite shows the clouds beginning to break up some across
the west. Mainly isolated rain showers continue early this
morning across the northern CWA, with snow showers at higher
elevations.
Upper level trough axis and area of positive vorticity cross this
afternoon, with an uptick in coverage of rain showers across the
north. This will also keep clouds in place longer across the
north, while southern CWA will see clouds break up through the
day.
Afternoon highs will top out 10-15 degrees below average
today...with a rather chilly NW breeze.
High pressure begins nosing in from the west this afternoon, and
should be firmly in control tonight. This spells mostly clear
skies and winds becoming light or calm after midnight. Efficient
radiation will lead to a cold night by mid-May standards. After
collaborating with surrounding offices, will go with a freeze
watch for Pocahontas and Randolph counties. Anticipate the need
for a frost advisory across other parts of the CWA eventually, will
continue mention in HWO for now with some uncertainty on how
quickly winds will decouple tonight.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
High pressure will crest overhead on Monday and then slide to our
east by Monday evening. Guidance has slowed down the arrival of
frontal boundary Monday night...and precipitation will start to
spread northeast across the region starting around 00Z Tuesday.
Several weak short waves will ride across this boundary over a 36
to 48 hour period. This will keep a likely chance for showers in
the forecast through Wednesday morning.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The Tuesday system pulls east on Wednesday as an upper level trof
pivots into the region. A surface high will build into the upper
Ohio Valley by Thursday and carry thru Friday. Next weekend is
looking rather unsettled as the pattern tries to take on an omega
block look to it.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Still have a few lingering showers/snow showers across the PKB-
CKB-EKN line...but should continue to see slow decrease of this
activity through the remainder of the afternoon. Sky will clear
tonight...as winds subside to less than 10kts...with VFR through
18Z Monday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: TAF sites hit by a shower may see brief MVFR.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z MONDAY...
IFR possible Tuesday/Tuesday night in rain.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Watch from midnight EDT tonight through Monday morning
for WVZ046-047.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...MZ/MPK
NEAR TERM...MZ/26
SHORT TERM...MPK
LONG TERM...JSH/30
AVIATION...26Hazardous weather outlook, May 15, 3:14 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 314 AM EDT SUN MAY 15 2016 WVZ046-047-160715- POCAHONTAS-RANDOLPH- 314 AM EDT SUN MAY 15 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>085-VAZ003-004-WVZ008>011-016>020-027>040- 160715- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-DICKENSON- BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 314 AM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. UNSEASONABLY COOL WEATHER MAY LEAD TO WIDESPREAD FROST AND THE NEED FOR A FROST ADVISORY LATE TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-160715- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 314 AM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE TONIGHT IN SHELTERED VALLEYS...SHOULD CONFIDENCE INCREASE IN MORE WIDESPREAD FROST...A FROST ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MZ
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:11 PM EDT | Frost Advisory | RLX | Lawrence | 19 hr |
| May 15, 3:10 AM EDT | Freeze Watch | RLX | 11 hr |
Nearby
Freeze Warnings in West Virginia, 2016Freeze Warnings in Ohio, 2016Freeze Warnings in Kentucky, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.